Any help I can get on this will be appreciated. My doc wants to bill something for this, but I'm not quite sure what I can do. Use 27447 w/56 mod "pre-op mgmt only" or maybe use an established outpt visit (9921x) since the pt would have still been an outpatient at the time. Using the procedure code with 53 mod "discontinued proc" doesn't seem quite right since the procedure had not actually started. (I'm assuming the anesthesia had been started since he was in recovery for a while - if that's the case, I'll get my doc to ammend that). So, help, please! Marge
This is a gentleman who I have followed in the office and he is scheduled for
a left total knee at this time.
The patient was seen in the preoperative area and his leg got slight redness
over the anterolateral and medial aspect of his distal tibia. He was taken to
surgery with the plans of proceeding with his total knee, however in surgery
with better lighting it was noted that his leg seemed to be more red than I
had appreciated in the preoperative area. It was felt that this possibly
could be some early cellulitis. He has had his vein taken from this leg for
coronary artery bypass. He does have some mild excoriations over the leg in
this area and his surgery was canceled.
<--------------------> was moved to the recovery room, I did discuss this with
him later, about an hour and a half later in the recovery room but we did
discuss it with his family immediately and we talked by phone initially and
then face to face. They say that he has had some redness here for many years
since his previous heart surgery. They say that it bothers him, there is some
possibility that he might have a fungus and he scratches this, they did relate
that his skin is very sensitive and possibly now that the hair was removed
from the leg and that the irritation from just removing the hair that it
looked more red. Certainly I felt this looked more red than I remember it in
the office and when I got better lighting it looked more red than I had
appreciated it in the preoperative area. I felt the safest thing was not to
proceed with surgery. I have discussed that with the patient but I also
discussed it with his family. Our plan will be to reinstitute his
anticoagulants and we have called
Dr. "X" and she wants him back given Coumadin today and on Fragmin for 2
days. We are going to place him on Levaquin.
Will see him in the office in followup and we would hope to proceed with the
surgery later in the fall. I just think this needs to be evaluated prior to
- ICD-10 Training
- Exam Preparation
- CPC (Certified Professional Coder)
- COC (Certified Outpatient Coder)
- CIC (Certified Inpatient Coder) NEW!
- CRC (Certified Risk Adjustment Coder) NEW!
- CPB (Certified Professional Biller)
- CPMA (Certified Professional Medical Auditor)
- CDEO (Certified Documentation Expert – Outpatient) NEW!
- CPPM (Certified Physician Practice Manager)
- CPCO (Certified Professional Compliance Officer)
- VIEW ALL CERTIFICATIONS
Coding / Billing Solutions
- Audit / Compliance Solutions
Job Experience / Apprentice Removal
News / Discussion
- Other Resources
- Book Store
- Log In / Join